International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 4, Pages 817-818
Research notes

Note on pointwise contractive projections

L. M. Sanchez Ruiz and J. R. Ferrer Villanueva

Departamento de Matemática Aplicada, Universidad Politécnica de Valencia, Valencia 46071, Spain

Received 16 April 1992

Copyright © 1993 L. M. Sanchez Ruiz and J. R. Ferrer Villanueva. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Let C(X) be the space of real-valued continuous functions on a Hausdorff completely regular topological space X. endowed with the compact-open topology. In this paper necessary and sufficient conditions are given for a subspace of C(X) to be the range of a pointwise contractive projection in C(X).